Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 24, 2025, 4:39 AM CDT for Jasper County, Newton County, Missouri; Cherokee County, Kansas. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2025, 4:39 AM CDT (09:39 UTC)
- Expired
- May 24, 2025, 12:45 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, KS, Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 10:30 AM CDT | RAIN 2.16 | 5 Sse Neosho, MO | Mesonet station NSOM7 Neosho Water Station. |
| May 24, 11:15 AM CDT | RAIN 2.13 | Neosho, MO | Mesonet station GW5241 NEOSHO. |
| May 24, 11:27 AM CDT | RAIN 2.2 | 2 Sw Galena, KS | Mesonet station FW8032 Galena. |
| May 24, 11:28 AM CDT | RAIN 2.4 | Baxter Springs, KS | Mesonet station FW8104 Baxter Springs. |
| May 24, 11:29 AM CDT | RAIN 3.09 | 1 Ne Riverton, KS | Mesonet station FW8200 Riverton. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WGUS53 KSGF 240939
FFWSGF
KSC021-MOC097-145-241745-
/O.NEW.KSGF.FF.W.0025.250524T0939Z-250524T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
439 AM CDT Sat May 24 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southeastern Cherokee County in southeastern Kansas...
Southwestern Jasper County in southwestern Missouri...
Newton County in southwestern Missouri...
* Until 1245 PM CDT Saturday.
* At 439 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2.5 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Joplin, Carthage, Neosho, Baxter Springs, Columbus, Webb City,
Carl Junction, Galena, Oronogo, Seneca, Granby, Carterville,
Duquesne, Duenweg, Diamond, Leawood, Silver Creek, Fairview, Shoal
Creek Drive, Saginaw, Treece, Loma Linda, Airport Drive, Lowell,
Fidelity, Newtonia, Stella, Redings Mill, Stark City, Grand Falls
Plaza, Brooklyn Heights, Shoal Creek Estates, Ritchey, Dennis
Acres, Cliff Village, Racine, Atlas, Oakland Park, Iron Gates and
Riverton.
This includes the following low water crossings...
Center Creek at Dogwood Road, Buffalo Creek at Finch Drive,
Hickory Creek at Coler RD, High School Branch at McCord Street,
Lost Creek at Highway CC, Fidelity Branch at County Road 130 and
North Indian Creek at Orchid Drive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3697 9406 3675 9407 3677 9462 3700 9462
3700 9486 3717 9485 3718 9434
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR
$$
Titus1 follow-up statement
799
WGUS73 KSGF 241743
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1243 PM CDT Sat May 24 2025
KSC021-MOC097-145-241753-
/O.EXP.KSGF.FF.W.0025.000000T0000Z-250524T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Jasper MO-Newton MO-
1243 PM CDT Sat May 24 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM CDT THIS AFTERNOON FOR
SOUTHEASTERN CHEROKEE, SOUTHWESTERN JASPER AND NEWTON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat, however additional rainfall is expected later this evening
and tonight. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM CDT Monday for portions
of southeast Kansas and Missouri.
&&
LAT...LON 3697 9406 3675 9407 3677 9462 3700 9462
3700 9486 3717 9485 3718 9434
$$
SMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 24, 1:59 AM CDT, 2 hours 40 minutes earlier. Its key messages:
- Multiple rounds of showers and thunderstorms for Memorial Day Weekend (60-90% daily chances). Flood Watch in effect now through Monday night with widespread total rainfall amounts of 2-5 inches with localized amounts up to 8 inches.
- Marginal to Slight (1-2 of 5) severe risk tonight, then again Sunday night, especially west of Highway 65. Main threat is wind and hail with up to 2 inches tonight.
Area forecast discussion, May 24, 1:59 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
159 AM CDT Sat May 24 2025
.KEY MESSAGES...
- Multiple rounds of showers and thunderstorms for Memorial Day
Weekend (60-90% daily chances). Flood Watch in effect now
through Monday night with widespread total rainfall amounts of
2-5 inches with localized amounts up to 8 inches.
- Marginal to Slight (1-2 of 5) severe risk tonight, then again
Sunday night, especially west of Highway 65. Main threat is
wind and hail with up to 2 inches tonight.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 133 AM CDT Sat May 24 2025
Surface analysis shows the stationary front draped NW to SE over NW
OK down to southern AR. The 850mb low-level jet has ramped up
tonight bringing warm air advection and convection has been
ongoing over the area already this evening. Convection has set
up in a line from Nevada down to West Plains and that area has
already seen around 1-3" of rain so far with more to come. Flood
Advisories and Flood Warnings will be issued as needed tonight.
Right now, there have been elevated hailers forming over NE OK
and NW AR just north of the front. CAMs (convective allowing
models) show these scattered storms filling into an MCS type
structure over the next few hours with a strong bowing segment
over the Four Corners region early this morning. Depending on
where the strongest part of the MCS sets up, areas along and
south of a Nevada to West Plains line could see damaging wind
gusts up to 70 mph where SPC has a Slight Risk (2/5) for severe
weather. The main threats with these storms early this morning
will be frequent lightning, heavy rainfall, large hail, and
damaging wind gusts.
There will be a lull in rain this afternoon and evening with
more storms firing up tonight in a similar fashion as they did
Friday night. The LLJ will work to bring in WAA overnight again
bringing in showers and thunderstorms tonight with the main
threats being large hail up to 2" and damaging wind gusts up to
70 mph and heavy rainfall as a few supercells may be involved
with tonight's system.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 133 AM CDT Sat May 24 2025
The holiday weekend will be an active one with multiple rounds
of showers and thunderstorms expected due to a stationary front
that will set itself up over SW KS down to northern AR. The area
that will see the most action this weekend will primarily be
south of I-44. With the front sitting in mostly the same area
over the weekend, this will lead to training storms bringing an
influx of rain to southern MO. There is a Slight Risk (2/5) for
severe weather for McDonald, southern Barry, and southern Stone
counties Sunday and a Moderate Excessive Rainfall Outlook (3/4)
from WPC for Sunday as well. As mentioned in the previous
discussion, the atmosphere will be primed for heavy rainfall to
occur leading to flooding over the weekend especially with
saturated soils and high precipitable water values (PWATs). We
reach PWAT values near the 1.6-1.7" range this weekend which is
near the daily max and above the 90th percentile for this time
of year. Plenty of moisture coupled with a low-level jet and a
stationary front will lead to flash flooding which is why we
have a Flood Watch out from now until 7 PM Monday for rainfall
totals around 2-5" with a few locations approaching 8" over SW
MO. If you do have outdoor plans this weekend, be sure to stay
up to date with the latest forecasts as any nearby rivers or
streams will rise quickly.
As for severe weather, with the front wobbling north/south over
the Four Corners region (KS/MO/OK/AR) we'll have to monitor for
severe weather this weekend as well. There will be breaks in
the convection and there may be hours of dry time in between
rounds of rain. The main timing with these storms will be in the
evening and overnight hours as that low-level jet gets going
over eastern OK. MUCAPE will be around 1300-1500 J/kg all
weekend with 700-500mb lapse rates at 7-8 C/km with dewpoints in
the 60s over SW MO. Main threats with Sunday night's storms will
be large hail and damaging winds. With all the outdoor
activities ongoing this weekend, be sure to be weather aware for
flooding and severe weather in your area.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1222 AM CDT Sat May 24 2025
Ceilings will bounce around for the rest of the night due to
convection. Ceilings may get as low as IFR tonight with
visibilities dropping to 1 to 2 SM within these precipitation
bands. Main threats with these storms will be frequent
lightning, heavy rainfall, and large hail. Rain will taper off
by late morning from west to east. Expect rain to return by
Saturday evening. Winds will be out of the southeast through the
period with gusts up to 20 mph, but could be higher in and
around thunderstorms.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Monday evening for KSZ073-097-101.
MO...Flood Watch through Monday evening for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Soria
LONG TERM...Soria
AVIATION...SoriaHazardous weather outlook, May 23, 8:00 PM CDT, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 800 PM CDT Fri May 23 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 800 PM CDT Fri May 23 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Slight hail risk. Slight thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk DISCUSSION... Showers and thunderstorms will move in this evening and persist through the overnight hours. There is a Slight Risk (2/5) for severe weather along a line from Fort Scott, KS down to the Shell Knob, MO area and west. Main threats will be wind, hail, lightning, and heavy rainfall as most storms will be elevated in nature. Hail could be as large as golf balls within these storms. Expect this activity to end near sunrise on Saturday with some areas over SW MO seeing 2-3" of rain in the next 24 hours within these heavier bands of thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Daily and nightly 60 to 90 percent rain and thunderstorm chances return for Memorial Day Weekend. There is potential for more widespread heavy rainfall amounts across the Ozarks, leading to flooding. Increased stream and river flows are likely this weekend. There is also a risk for marginally severe thunderstorms during this period. Currently, there is a Marginal (1/5) to Slight (2/5) Risk for severe hail Saturday night, with a Marginal (1/5) Risk on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight for southwest Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
In the hours before
Special weather statement, May 24, 1:00 AM CDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Springfield MO
100 AM CDT Sat May 24 2025
MOZ102-240630-
Barry MO-
100 AM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BARRY COUNTY
THROUGH 130 AM CDT...
At 1259 AM CDT, Doppler radar was tracking a strong thunderstorm over
Washburn, or 7 miles southwest of Cassville, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Roaring River State Park, Cassville, Seligman, Exeter, Butterfield,
Washburn, and Wayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3652 9399 3664 9407 3678 9387 3658 9374
TIME...MOT...LOC 0559Z 244DEG 20KT 3661 9397
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:26 PM CDT | Areal Flood Advisory | SGF | Dade, Greene | 6 hr |
| May 24, 1:00 AM CDT | Special Weather Statement | SGF | Barry | 30 min |
| May 24, 1:07 AM CDT | Flash Flood Warning | SGF | Ozark, Taney | 8 hr |
| May 24, 1:32 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 43 min |
| May 24, 1:49 AM CDT | Flash Flood Warning | SGF | Dade, Greene, Polk | 8 hr |
| May 24, 2:58 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 7 hr |
| May 24, 5:32 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 7 hr |
| May 24, 6:02 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, Vernon | 6 hr |
| May 24, 8:42 AM CDT | Areal Flood Warning | SGF | Ozark, Taney | 22 hr |
| May 24, 9:11 AM CDT | River Flood Warning | SGF | Christian, Stone | 4 days |
| May 24, 9:11 AM CDT | River Flood Warning | SGF | Stone | 4 days |
| May 24, 9:11 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 24, 9:43 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 21 hr |
| May 24, 9:43 AM CDT | Areal Flood Warning | SGF | Dade, Greene, Polk | 21 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.